Discussions that mention amoxicillin

Children's Health board


My son is 15 months and got his first ear infection last week. I just noticed today that he had a pinkish rash all over this body. It is most likely from the amoxicillin and we were told to stop using it for the next 24 hours to see if the rash goes away.

What is ironic is that I am allergic to amoxicilliin and broke out in a similar rash when I was about 13 years old and have never taken the drug since.

I don't know for sure if the rash is from the meds, but only time will tell. He seems fine otherwise, not itching, eating and drinking well, happy, etc. I am wondering if anyone else had this happen to their child?

Also, I know there are some viruses that cause rashes. Do these rashes normally itch?


UPDATE - After posting this I did a search and found on a medical web site that says this rash can be common and does not mean it is an allergy. The site stated no treatment was necessary and that the child should be kept on the drug until the medicine is gone and there is a good chance they won't get the rash in the future if they were to use the drug again.

Everything is so darn confusing! I talked to a nurse over the phone today so I am going to insist that I talk to a doctor on Monday.
My daughter had a faint rash like you were describing when she was on amoxicillin for an ear infection as a baby. The doctor told me to stop using it and we would try again later. He perscribed it again a year later and she did fine with it. She still takes it fine to this day. It's risky to not stop because a rash *can* signal a serious allergic reaction, but now always. It's just not worth the risk.

Also, having a virus can cause a rash. I don't recall if they are itchy or not though. When my kids have a virus, the rash usually stays confined to the stomach and rear end areas.